MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55160-1030
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline stent failed to open and could not be pushed, retrieved or deployed, and the catheter was deformed.The patient was undergoing surgery for treatment of an amorphous, unruptured aneurysm of the right cavernous segment with a max diameter of 6 mm and a 4 mm neck diameter.It was noted the patient's vessel tortuosity was minimal to moderate.The landing zone was 3.2mm distally and 4.6mm proximally.The access vessel was the femoral artery with a 9mm diameter.The dual antiplatelet treatment (dapt) was administered, and the pru level met the standard.The angiographic result post procedure showed smooth blood flow.It was reported that the blood vessels were tortuous, and the dense mesh stent could not be opened.After two retrievals, the stent could not be pushed, retrieved or deployed.The catheter was deformed and the stent could not be pulled out.The stent was stuck and encountered resistance during delivery at the catheter distal section.The physician released the load (slack) in the system to resolve the issue, but it didn¿t resolve the issue.The pushwire was not damaged, but the catheter was deformed (accordioned).The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the procedure was completed.The distal section of the pipeline failed to open.The pipeline was placed in a vessel bend when it failed to open.The stent and catheter were stuck and other operations could not be performed.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex and marksman catheter were returned inside a bio-hazard bag, and shipping box.¿ damage location details: the tip coil appeared to be kinked.The distal and proximal dps restraints were intact.The dps sleeves showed no signs of damage.The distal hypotube was found to be stretched, but the ptfe shrink tubing remained intact.The braid's distal and proximal ends were found to be opened and frayed.The pushwire showed no bends, and there were no defects observed in the tip coil, distal marker, re-sheathing marker, resheathing pad, or proximal bumper.The catheter tip and marker were examined with no damages found.However, the catheter body was found to be accordioned from 20.0 cm to 28.6 cm from the distal tip.No other anomalies were observed.¿ testing/analysis: the catheter was cut to remove the pipeline flex.Both the total and usable lengths were measured and found to be within specifications.The catheter was flushed with water and found to be patent.It was also tested using an in-house 0.026¿ mandrel through the catheter hub without any issue; however, resistance was noted at the damaged locations.¿ conclusion: based on the returned devices, the customer report of "failure to open at the distal end" was not confirmed, as the braid's distal and proximal ends were found to be opened and frayed.The cause of failure to open could not be determined.Possible causes for the failure to open could include vessel tortuosity, a damaged braid, or deployment of the braid in a vessel bend.The customer indicated that the vessel tortuosity was moderate, which rules this factor out as a potential cause.It is possible that the damaged braid and deployment of the braid in the vessel bend may have contributed to the failure to open.Braid damage can result from resheathing more than 2 times, over-manipulation, deployment technique, resistance encountered when advancing or retracting the delivery wire, or deploying/re-sheathing the braid against resistance.The customer report of "resistance during delivery" was confirmed, as the pipeline flex was returned stuck inside the marksman catheter.The observed damage to the catheter (accordioning), braid (fraying), tip coil (kinking), and hypotube (stretching) suggests that a high force was likely used.This damage may have resulted from the customer's attempts to advance or retrieve the pipeline flex through the catheter against resistance.However, the cause of the resistance could not be determined.Possible resistance causes include vessel tortuosity and the lack of the continuous flush with heparinized saline during delivery.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21885296
Report Number9617601-2025-00403
Device Sequence Number20846283
Product Code KRA
UDI-Device Identifier00847536026278
UDI-Public00847536026278
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFA-55160-1030
Device Catalogue NumberFA-55160-1030
Device Lot Number228014870
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2025
Supplement Date Received by Manufacturer04/30/2025
05/30/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date05/09/2025
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight52 KG